Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
A characterization of shortest geodesics on surfaces

Max Neumann-Coto

Algebraic & Geometric Topology 1 (2001) 349–368

arXiv: math.GT/0106200

Abstract

Any finite configuration of curves with minimal intersections on a surface is a configuration of shortest geodesics for some Riemannian metric on the surface. The metric can be chosen to make the lengths of these geodesics equal to the number of intersections along them.

Keywords
Surfaces, curves, geodesics, minimal intersections, metrics
Mathematical Subject Classification 2000
Primary: 53C22
Secondary: 53C42, 57R42
References
Forward citations
Publication
Received: 8 January 2001
Accepted: 17 May 2001
Published: 2 June 2001
Authors
Max Neumann-Coto
Instituto de Matemáticas UNAM
Ciudad Universitaria
México D.F. 04510
México